MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 13-jun-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint device was received in a bag and a lens was received in another bag.The device was inspected under magnification.The handpiece was received with the plunge rod fully advanced.Viscoelastic residue could be identified through the length of the cartridge.No plunger rod or cartridge damage could be identified.A lens was received cut in half.One half presented with damage on the optic body.Photo device evaluation: the customer provided photos were evaluated.The photo display the complaint lens implanted in the eye with damage observed on the optic.Complaint issue "cosmetic issues" was not identified during photo and product evaluations.Based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: unknown/asked information unavailable.Section a-4 patient weight: unknown/asked information unavailable.Section a-5 patient ethnicity: unknown/asked information unavailable.Section a-6 patient race: unknown/asked information unavailable.Section h-3 device evaluated by manufacturer: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported after implanting the drt150 model intraocular lens (iol) into the patient's operative eye.Damage on the iol was noted, damage was stated to be a scratch.The surgeon explanted the damaged lens and implanted another iol with the same model and power.It was clarified the patient was initially brought to post-op and about one (1) hour later was taken back into the operating room to explant the iol and implant the 2nd iol.The surgery was completed with no further complications or injuries to the patient.Photo of the iol is available.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19525951
Report Number3012236936-2024-000164
Device Sequence Number7681398
Product Code MFK
UDI-Device Identifier05050474811386
UDI-Public(01)05050474811386(17)261025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/27/2024
12/15/2025
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/27/2024
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale